What do I need to know?

There have been news reports about a medication given to some COVID-19 patients which could cause dangerous arrhythmias


Patients with Long QT Syndrome need to make sure their attending physician is aware of their heart condition, if they are admitted to hospital. Long QT is an inherited condition where there is a delay in the heart’s electrical signals which makes people vulnerable to arrhythmias (irregular heartbeats). Some of the experimental drugs that are being assessed for treating COVID-19 patients may lengthen the QT interval and cause arrhythmias in some individuals. These drugs include chloroquine, an anti-malarial agent, and anti-retroviral drugs.12

Additionally, there are some drugs used to treat, for instance, atrial fibrillation or depression, which may lengthen a person’s QT interval. Therefore, it is important for your doctor to be aware of all the medications you are taking.

If you need to be admitted to hospital, please always make sure you take a complete and up-to-date list of all your medications with you!

Remember: Even during the pandemic, do not delay

Remember: Even during the pandemic, do not delay

Getting medical help quickly can save your life – time is truly of the essence.
Hospitals will do their utmost to treat you in a safe environment.